Alert archive / California / Gale Warnings in 2012
Gale Warning 15, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this gale warning at Jun 5, 2012, 9:48 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2012, 9:48 PM PDT (04:48 UTC)
- Expired
- Jun 6, 2012, 2:43 AM PDT
- In force
- 5 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
150 WHUS76 KMTR 060448 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 948 PM PDT TUE JUN 5 2012 PZZ565-061300- /O.UPG.KMTR.SC.Y.0076.000000T0000Z-120607T1600Z/ /O.NEW.KMTR.GL.W.0015.120606T0448Z-120606T1200Z/ /O.NEW.KMTR.SC.Y.0077.120606T1200Z-120607T1600Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 948 PM PDT TUE JUN 5 2012 ...GALE WARNING IN EFFECT UNTIL 5 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FROM 5 AM WEDNESDAY TO 9 AM PDT THURSDAY. * WINDS: NORTHERLY WINDS BETWEEN 20 AND 35 KT WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING DECREASING TO 15 TO 25 KT WEDNESDAY THROUGH THURSDAY. THESE WINDS WILL GENERATE STEEP FRESH SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-061300- /O.CON.KMTR.SC.Y.0076.000000T0000Z-120607T1600Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 948 PM PDT TUE JUN 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. * WINDS: NORTHERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH AT LEAST THURSDAY MORNING. THESE WINDS WILL GENERATE STEEP FRESH SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-061300- /O.CON.KMTR.SC.Y.0076.000000T0000Z-120607T1600Z/ POINT ARENA TO POINT REYES TO 10 NM- 948 PM PDT TUE JUN 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. * WINDS: NORTHERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH AT LEAST THURSDAY MORNING. THESE WINDS WILL GENERATE STEEP FRESH SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ545-061300- /O.CON.KMTR.SC.Y.0076.000000T0000Z-120607T1600Z/ POINT REYES TO PIGEON POINT TO 10 NM- 948 PM PDT TUE JUN 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. * WINDS: NORTHERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH AT LEAST THURSDAY MORNING. THESE WINDS WILL GENERATE STEEP FRESH SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ575-061300- /O.CON.KMTR.SC.Y.0076.000000T0000Z-120608T1000Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 948 PM PDT TUE JUN 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. * WINDS: NORTHERLY WINDS BETWEEN 20 AND 30 KT WILL CONTINUE THROUGH TONIGHT DECREASING TO 15 TO 25 KT THURSDAY THROUGH AT LEAST FRIDAY MORNING. THESE WINDS WILL GENERATE STEEP FRESH SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ560-061300- /O.CON.KMTR.SC.Y.0076.000000T0000Z-120607T1600Z/ PIGEON POINT TO POINT PINOS TO 10 NM- 948 PM PDT TUE JUN 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. * WINDS: NORTHERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH AT LEAST THURSDAY MORNING. THESE WINDS WILL GENERATE STEEP FRESH SWELLS. * WAVES: STEEP FRESH SWELL IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
323 WHUS76 KMTR 060943 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 243 AM PDT WED JUN 6 2012 PZZ565-061745- /O.CAN.KMTR.GL.W.0015.000000T0000Z-120606T1200Z/ /O.EXT.KMTR.SC.Y.0077.120606T1200Z-120608T2200Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 243 AM PDT WED JUN 6 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT FRIDAY. * WINDS: NORTHWESTERLY WINDS OF 15 TO 25 KT WITH LOCALLY HIGHER GUSTS WILL CONTINUE THROUGH FRIDAY AFTERNOON. THESE WINDS WILL GENERATE STEEP FRESH SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-061745- /O.EXB.KMTR.SC.Y.0076.120606T1900Z-120607T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 243 AM PDT WED JUN 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING. * WINDS: WEST TO NORTHWEST WINDS OF 15 TO 25 KT WITH LOCAL GALE FORCE GUSTS TO 35 KT CAN BE EXPECTED THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ535-061745- /O.EXB.KMTR.SC.Y.0076.120606T1900Z-120607T0600Z/ MONTEREY BAY- 243 AM PDT WED JUN 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING. * WINDS: NORTHWESTERLY WINDS OF 15 TO 25 KT CAN BE EXPECTED THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-061745- /O.EXT.KMTR.SC.Y.0076.000000T0000Z-120607T2200Z/ POINT ARENA TO POINT REYES TO 10 NM- 243 AM PDT WED JUN 6 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THURSDAY... * WINDS: NORTHWESTERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH INTO THURSDAY AFTERNOON. THESE WINDS WILL GENERATE STEEP FRESH SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ545-061745- /O.EXT.KMTR.SC.Y.0076.000000T0000Z-120607T2200Z/ POINT REYES TO PIGEON POINT TO 10 NM- 243 AM PDT WED JUN 6 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT THURSDAY. * WINDS: NORTHWESTERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE INTO THURSDAY AFTERNOON. THESE WINDS WILL GENERATE STEEP FRESH SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ575-061745- /O.EXT.KMTR.SC.Y.0076.000000T0000Z-120608T2200Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 243 AM PDT WED JUN 6 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT FRIDAY... * WINDS: NORTHWESTERLY WINDS BETWEEN 20 AND 30 KT WILL CONTINUE THROUGH FRIDAY AFTERNOON. LOCAL GALE FORCE GUSTS ARE POSSIBLE. THESE WINDS WILL GENERATE STEEP FRESH SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ560-061745- /O.EXT.KMTR.SC.Y.0076.000000T0000Z-120607T2200Z/ PIGEON POINT TO POINT PINOS TO 10 NM- 243 AM PDT WED JUN 6 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THURSDAY... * WINDS: NORTHWESTERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH THURSDAY AFTERNOON. THESE WINDS WILL GENERATE STEEP FRESH SWELLS. * WAVES: STEEP FRESH SWELL IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-061745- /O.CON.KMTR.SC.Y.0076.000000T0000Z-120607T1600Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 243 AM PDT WED JUN 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. * WINDS: NORTHERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH AT LEAST THURSDAY MORNING. THESE WINDS WILL GENERATE STEEP FRESH SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale warning went out at Jun 5, 7:01 PM PDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 5, 7:01 PM PDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
701 PM PDT TUE JUN 5 2012
.DISCUSSION...AS OF 7:00 PM PDT TUESDAY...EVENING SATELLITE
IMAGARY SHOWS SCATTERED CUMULIFORM CLOUDS ACROSS THE REGION.
THESE CLOUDS ARE PRIMARILY DRIVEN BY DIURNAL WARMING SO ONCE THE
SUN SETS THESE CLOUDS ARE EXPECTED TO DISSAPEAR LEAVING MAINLY
CLEAR SKIES ACROSS THE REGION TONIGHT. HUMIDITIES AREA-WIDE ARE
LOWERING WITH TIME WHICH WILL ALSO HELP LEAD TO A MAINLY CLEAR
NIGHT. NORTH-SOUTH PRESSURE GRADIENTS ARE RAMPING UP A BIT SINCE
THE AFTERNOON WITH THE ACV-SFO GRADIENT AT 5 MB...SFO-SBA AT A
WHOPPING 9 MB AND THE SFO-LAS AT 18 MB. GALE FORCE GUSTS ARE
PROBABLE OVER THE SOUTHERN WATERS DUE TO THE STRENGTHENED GRADIENT
WITH SOLID GALES INDICATED OVER THE WATERS SOUTH INTO WFO LAX
COASTAL WATERS RESPONSIBILITY.
OTHERWISE THE WEATHER WILL NOT BE VERY EVENTFUL GOING THROUGH THE
REMAINDER OF THE WEEK. PLENTY OF MIXING AND NORTHERLY GRADIENT
WILL HELP KEEP STRATUS REDEVELOPMENT AT A MIN. GRADUAL LOW LEVEL
AND SURFACE TEMPERATURE WARMING IS EXPECTED INTO MID-WEEK THEN
LEVELING OFF FOR THE REMAINDER OF THE WEEK. OVERALL TEMPERATURES
WILL BECOME CLOSER TO NORMAL FOR EARLY JUNE AFTER THE RECENT
TROUGH PASSAGE.
NO UPDATES ARE EXPECTED THIS EVENING.
NOTE: THE SAN FRANCISCO BAY AREA OFFICE IS NOW ON TWITTER. YOU CAN
FOLLOW US AT TWITTER.COM/NWSBAYAREA.
&&
.AVIATION...AS OF 4:30 PM PDT TUESDAY...STRONG VERTICAL MIXING OF
THE AIRMASS WILL KEEP VFR CONDITIONS IN THE SFO BAY AREA THROUGH
WEDNESDAY. AREAS OF MVFR CIGS MAY AFFECT THE COAST INCLUDING MRY
AND SNS LATE TONIGHT.
VICINITY OF KSFO...VFR THROUGH WEDNESDAY WITH SCT CLOUDS AT MOST.
LOOKS LIKE A NOT GPSM DAY WEDNESDAY AS CIGS ARE NOT EXPECTED.
MODERATE WEST WINDS THROUGH 04Z WITH PEAK GUSTS JUST BELOW 35 KT.
KSFO BRIDGE APPROACH...SCT LOW CLOUDS ARE FORECAST TO FORM
OVERNIGHT...WHICH MAY IMPACT VISUALS INTO KSFO EARLY WEDNESDAY
MORNING. MODERATE CONFIDENCE.
MONTEREY BAY AREA TERMINALS...POSSIBLE MVFR CIGS EARLY WEDNESDAY
MORNING.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PT ARENA TO PT REYES 0-10 NM
SCA...PT REYES TO PIGEON PT 0-10 NM
SCA...PIGEON PT TO PT PINOS 0-10 NM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
SCA...PT ARENA TO PIGEON PT 10-60 NM
SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
SCA...SF BAY UNTIL 9 PM
SCA...MRY BAY UNTIL 9 PM
&&
PUBLIC FORECAST: CANEPA
AVIATION/MARINE: W PIThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:48 PM PDT | Small Craft Advisory | MTR | 41 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.